Year: 2017
Type: article
Study design: Case Report
Abstract: Nicolau syndrome (NS) is a rare, aseptic cutaneous necrosis that may involve the subcutaneous and muscle tissue layers.1 This syndrome is associated with intramuscular, subcutaneous, intravenous, and intra-articular injections of antibiotics, local anesthetics, glucocorticoids, nonsteroidal anti-inflammatory drugs, hyaluronic acid, vaccinations, and vitamins.2-5 NS presents as an immediate and severe pain at the injection site and a clearly demarcated livedolike discoloration of the skin that progresses to cutaneous necrosis with potential involvement of the underlying tissues.
Source: JAAD Case Reports
Institution: Weill Cornell Medicine
Language: English
Subfield: Emergency Medicine
Field: Medicine
Domain: Health Sciences
Open Access status: gold
Estimated APC paid: $750
Funder: Weill Cornell Medical College
OpenAlex ID: W2571142736
